Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Light headedness, breathlessness when running. Normal blood pressure. Taking Lescol for high cholesterol

I m a 50-year-old man. I ride an exercise bike 4 days/week. I ride hard for an hour and feel great. But for some reason I can no longer run or even jog. When I run I get lightheaded and short of breath. I sometimes feel lightheaded when I run up a flight of stairs, as when getting out of the subway. This is a fairly new phenomenon - I ran marathons in 2003, 05 and 09 (not fast but without incident). I m told my blood pressure is normal. Other things to note: As a child I had asthma . I have high cholesterol and take Lescol for that. This doesn t feel like chest pains. Any thoughts?
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. Although there might be more benign causes such as bronchospasm (given your history of asthma) for the shortness of breath, when I have patients in your situation who have good exertional capacity and they notice a significant sudden limitation, i worry about obstruction in the arteries of the heart, which can truly present with shortness of breath instead of chest pain with exertion. I would advocate for you to see your physician, who will possibly order an exercise stress test for you.

Best wishes,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 30 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor